Skip to main content Accessibility help

Outer Partial Actions and Partial Skew Group Rings

  • Patrik Nystedt (a1) and Johan Öinert (a2)

We extend the classical notion of an outer action α of a group G on a unital ring A to the case when α is a partial action on ideals, all of which have local units. We show that if α is an outer partial action of an abelian group G, then its associated partial skew group ring AG is simple if and only if A is G-simple. This result is applied to partial skew group rings associated with two different types of partial dynamical systems.

Hide All
[1] Ánh, P. N. and Márki, L., Morita equivalence for rings without identity. Tsukuba J. Math. 11(1987),no. 1,1–16.
[2] Ávila, J. and Ferrero, M., Closed and prime ideals in partial skew group rings ofabelian groups. J. Algebra Appl. 10(2011), no. 5, 961–978.http://dx.doi.Org/10.1142/S0219498811005063
[3] Beuter, V. and Gonçalves, D., Partial crossed products as equivalence relation algebras. Rocky Mountain J. Math., to appear. arxiv:1 306.3840
[4] Boava, G. and Exel, R., Partial crossed product description of the C*-algebras associated with integral domains. Proc. Amer. Math. Soc. 141(2013), no. 7, 2439–2451.http://dx.doi.Org/10.1090/S0002-9939-2013-11724-7
[5] Crow, K., Simple regular skew group rings. J. Algebra Appl. 4(2005), no. 2,127–137.
[6] Dokuchaev, M. and Exel, R., Associativity of crossed products by partial actions, enveloping actions and partial representations. Trans. Amer. Math. Soc. 357(2005), no. 5,1931–1952.http://dx.doi.Org/10.1090/S0002-9947-04-0351 9-6
[7] Dokuchaev, M., Exel, R., and Simon, J. J., Crossed products by twisted partial actions and graded algebras. J. Algebra 320(2008), no. 8, 3278–3310.http://dx.doi.Org/10.1016/j.jalgebra.2008.06.023
[8] Dokuchaev, M., Del Rio, A., and Simón, J. J., Globalizations of partial actions on nonunital rings. Proc. Amer. Math. Soc. 135(2007), no. 2, 343–352.http://dx.doi.Org/10.1090/S0002-9939-06-08503-0
[9] Exel, R., Circle actions on C*-algebras, partial automorphisms, and a generalized Pimsner-Voiculescu exact sequence. J. Funct. Anal. 122(1994), no. 2, 361–401.http://dx.doi.Org/10.1006/jfan.1994.1073
[10] Exel, R., The Bunce-Deddens algebras as crossed products by partial automorphisms. Bol. Soc. Brasil. Mat. (N.S.) 25(1994), no. 2,173–179.http://dx.doi.Org/10.1007/BF01321306
[11] Exel, R., Approximately finite C*-algebras and partial automorphisms. Math. Scand. 77(1995),no. 2, 281–288.
[12] Exel, R., Partial actions of groups and actions of inverse semigroups. Proc. Amer. Math. Soc. 126(1998), no. 12, 3481–3494.http://dx.doi.Org/10.1090/S0002-9939-98-04575-4
[13] Exel, R., Giordano, T., and Goncalves, D., Enveloping algebras of partial actions as groupoid C*-algebras. J. Operator Theory 65(2011), no. 1, 197–210.
[14] Exel, R. and Laca, M., Cuntz-Krieger algebras for infinite matrices. J. Reine Angew. Math. 512(1999), 119–172. http://dx.doi.Org/10.1515/crll.1999.051
[15] Fisher, J. W. and Montgomery, S., Semiprime skew group rings. J. Algebra 52(1978), no. 1, 241–247.http://dx.doi.Org/10.1016/0021-8693(78)90272-7
[16] Gonçalves, D., Simplicity of partial skew group rings of abelian groups. Canad. Math. Bull. 57(2014), no. 3, 511–519. http://dx.doi.Org/10.4153/CMB-2014-011-1
[17] Gonçalves, D., Öinert, J., and Royer, D., Simplicity of partial skew group rings with applications to Leavittpath algebras and topological dynamics. J. Algebra 420(2014), 201–216.http://dx.doi.Org/10.1016/j.jalgebra.2O14.07.027
[18] Haefner, J. and del Rio, A., The globalization problem for inner automorphisms and Skolem-Noether theorems. In: Algebras, rings and their representations, World Sci. Publ., Hackensack, NJ, 2006, pp. 37–51. http://dx.doi.Org/10.1142/9789812774552.0005
[19] Lam, T. Y., A first course in noncommutative rings. Springer-Verlag, New York, 1991.http://dx.doi.Org/10.1007/978-1-4684-0406-7
[20] McClanahan, K., K-theory for partial crossed products by discrete groups. J. Funct. Anal. 130(1995),no. 1, 77–117.http://dx.doi.Org/10.1006/jfan.1995.1064
[21] Nystedt, P. and Öinert, J., Simple semigroup graded rings. J. Algebra Appl., to appear.http://dx.doi.Org/10.1142/S0219498815501029
[22] Öinert, J., Simplicity of skew group rings ofabelian groups. Comm. Algebra 42(2014), no. 2,831–841.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Canadian Journal of Mathematics
  • ISSN: 0008-414X
  • EISSN: 1496-4279
  • URL: /core/journals/canadian-journal-of-mathematics
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed